MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_13.2
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A4: unk a5: unk a6: unk h6 - work order search: no similar complaint was reported for units within the same lot.Claim (b)(4).
 
Event or Problem Description
The reporter indicated the surgeon attempted to insert a 13.2mm vticm5_13.2 implantable collamer lens, -11.50/+3.0/080 (sphere/cylinder/axis) in the patients right eye (od) on (b)(6)2023 and the lens was stuck in cartridge or injection system.There was patient contact but no injury.The lens was damaged.The lens was replaced with a shorter lens.

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key18196844
Report Number2023826-2023-05129
Device Sequence Number15129298
Product Code QCB
UDI-Device Identifier00840311312337
UDI-Public00840311312337
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberVTICM5_13.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2023
Initial Report FDA Received Date11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL AND LOT # UNK.; FOAM TIP PLUNGER MODEL AND LOT # UNK.; INJECTOR MODEL MSI-TF - LOT # UNK.
Patient Age24 YR
Patient SexFemale